Mississippi, 2008Hurricane and Storm Surge in Mississippi, September 1 to 2, 2008
September 1 to 2, 2008 · NWS LIX · 11 events in 8 counties and zones
Hurricane Gustav emerged into the southeast Gulf of Mexico as a major category 3 hurricane on August 31st after developing in the Caribbean Sea and moving across western Cuba. Gustav tracked northwestward across the Gulf toward Louisiana and made landfall as a category 2 hurricane near Cocodrie Louisiana during the morning of September 1st.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Gustav emerged into the southeast Gulf of Mexico as a major category 3 hurricane on August 31st after developing in the Caribbean Sea and moving across western Cuba. Gustav tracked northwestward across the Gulf toward Louisiana and made landfall as a category 2 hurricane near Cocodrie Louisiana during the morning of September 1st. Gustav continued to move northwest and weakened to a category 1 storm over south central Louisiana later that day. The storm diminished to a tropical depression over northwestern Louisiana on September 2nd.
The highest wind gust recorded in south Mississippi was 74 mph at the Gulfport-Biloxi Regional Airport while the highest sustained wind of 54 mph was recorded at the Waveland Yacht Club. No official wind observations were available in far southwest Mississippi, however wind gusts to hurricane force may have occurred. The minimum sea level pressure measured in south Mississippi was 998 millibars at the McComb-Pike County Airport. Rainfall varied considerably ranging from around 4 to 10 inches.
Gustav produced mainly light wind damage across coastal Mississippi, although more significant and concentrated damage occurred in southwest Mississippi closer to the track of center of the storm. Widespread power outages occurred in southwest Mississippi, especially in Wilkinson County. Approximately 640 homes and mobiles homes in Wilkinson County were damaged by wind and falling trees and tree limbs.
Storm surge ranged from of 4.5 to 6 feet in Jackson County to 8 to 11 feet in Hancock County. The maximum storm tide on the Mississippi coast was recorded at the NOAA tide gage at Bay St Louis with a reading of 10.92 ft above MLLW. Around 50 homes were flooded in Hancock County along with minor to moderate coastal flooding and beach erosion. The worst coastal flooding from the storm surge was in Hancock County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 31, 3:36 PM CST, 8 hours 24 minutes earlier.
Area forecast discussion, Aug 31, 3:36 PM CST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT SUN AUG 31 2008
.DISCUSSION...
NEXT 48 WILL BE DEALING WITH HURRICANE GUSTAV. HEAVY RAINFALL AND
ISOLATED TORNADO THREAT WILL REMAIN THE SAME. AGREE WITH HPC
THINKING...PRECIPITABLE WATER VALUES OFF OF GFS TOP 3 INCHES ALONG
AND EAST OF THE STORM TRACK. EFFICIENT RAINFALL PROCESS WILL
LIKELY GENERATE RAINFALL TOTALS 6 TO 12 INCHES WITH ISOLATED
AMOUNTS UP TO 20 INCHES. AS THE GUSTAV MOVES INLAND OVER WEST
TEXAS...DRY AIR WILL ENTRAIN INTO REMNANTS OF GUSTAV AND TIGHTEN
A MOISTURE AXIS ACROSS THE WEST PORTIONS OF FORECAST AREA WEDNESDAY
INTO THURSDAY. AS A RESULT...RAIN CHANCES WILL REMAIN ABOVE NORMAL
THROUGH FRIDAY. TEMPERATURE FORECAST WILL ONLY SEE A 10 DEGREE
CHANGE FROM NIGHT TO DAY THROUGH TUESDAY DUE TO MOISTURE. IN
ADDITION...DAY TIME HIGHS WILL REMAIN SLIGHTLY BELOW NORMS TOWARD
THE WEEKEND DUE TO HIGHER THAN NORMAL RAIN CHANCES. THE WEEKEND
WILL SEE NEAR NORMAL RAIN CHANCES AND TEMPS.
&&
.AVIATION...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT TO ALL OF THE TERMINALS
THROUGH MONDAY AFTERNOON. INCREASING WINDS AND SEVERAL BANDS OF
CONVECTION WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI THROUGHOUT THIS EVENING AND OVERNIGHT.
&&
.MARINE...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT THROUGH WEDNESDAY FOR THE
COASTAL WATERS. INCREASING WINDS AND SEAS CAN BE EXPECTED
THROUGHOUT TODAY AND INTO TONIGHT...WITH HURRICANE CONDITIONS
EXPECTED BY TOMORROW MORNING. GUSTAV SHOULD CLEAR THE COASTAL
WATERS BY TUESDAY AFTERNOON. THE REMAINS OF GUSTAV WILL THEN STALL
OVER EASTERN TEXAS...WHICH WILL KEEP WINDS AND SEAS UP THROUGH THE
MIDDLE OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 83 72 83 / 40 100 100 90
BTR 73 83 73 84 / 50 100 100 90
MSY 78 82 77 85 / 80 100 100 90
GPT 74 84 73 86 / 80 90 100 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST.
JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
UPPER TERREBONNE.
FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
HURRICANE WIND WARNING FROM 4 AM MONDAY TO 7 AM TUESDAY FOR THE
FOLLOWING ZONES: EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...POINTE COUPEE...ST. HELENA...WEST
BATON ROUGE...AND WEST FELICIANA.
TROPICAL STORM WIND WARNING FROM 4 AM MONDAY TO 7 AM TUESDAY FOR
THE FOLLOWING ZONES: AND WASHINGTON.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
MS...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WIND WARNING FROM 4 AM MONDAY TO 7 AM TUESDAY FOR
THE FOLLOWING ZONES: AMITE...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
&&Hazardous weather outlook, Aug 31, 5:45 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT SUN AUG 31 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-011615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
645 PM CDT SUN AUG 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
HURRICANE GUSTAV WILL CONTINUE TO MOVE NORTHWEST TOWARD THE CENTRAL
GULF OF MEXICO COAST TONIGHT. THERE IS A THREAT OF ISOLATED
TORNADOES WITH OUTER RAIN BANDS THAT WILL MOVE ACROSS COASTAL
SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI. IN ADDITION...
TROPICAL STORM FORCE WINDS WILL DEVELOP ACROSS THE COASTAL WATERS
THIS EVENING AND SPREAD ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA
AND MISSISSIPPI OVERNIGHT. HURRICANE FORCE WINDS WILL DEVELOP OVER
THE COASTAL WATERS AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL IN SOUTH CENTRAL OR
SOUTHEAST LOUISIANA MONDAY MORNING. SIGNIFICANT STORM SURGE FLOODING
IS POSSIBLE IN LOW LYING AREAS...ESPECIALLY NEAR AND TO THE EAST OF
WHERE THE CENTER MAKES LANDFALL. HURRICANE FORCE WINDS OR WIND GUSTS
ARE EXPECTED OVER MUCH OF THE AREA MONDAY AND MONDAY NIGHT ALTHOUGH
TROPICAL STORM FORCE WINDS WILL BE OBSERVED FARTHER INLAND. THERE
WILL BE A THREAT OF ISOLATED TORNADOES AND WIDESPREAD VERY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING...MAINLY MONDAY AND TUESDAY.
RAINFALL TOTOALS OF 6 TO 12 INCHES WITH ISOLATED AMOUNTS UP TO 20
INCHES OVER THE NEXT FEW DAYS MAY RESULT IN MODERATE TO MAJOR
FLOODING ALONG SOME RIVERS.
HEAVY RAIN BANDS MAY LINGER INTO WEDNESDAY OVER PORTIONS OF THE
AREA AS GUSTAV WEAKENS AND MOVES NORTHWEST ACROSS WESTERN
LOUISIANA TOWARDS EASTERN TEXAS.
THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THURSDAY THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS TO SUPPORT HURRICANE OPERATIONS
WILL BE REQUIRED LATER TONIGHT THROUGH TUESDAY.
In the hours before
Special weather statement, Aug 31, 6:20 PM CST, 5 hours 40 minutes before
LAZ038>040-049-050-056>061-065>068-MSZ077-010115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT SUN AUG 31 2008
...LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF
GUSTAV MOVING WEST AFFECTING WASHINGTON...LIVINGSTON...TANGIPAHOA
...ST. JOHN THE BAPTIST...ST. CHARLES...ASSUMPTION...ST. JAMES
...ASCENSION...ST. TAMMANY...LAFOURCHE AND TERREBONNE PARISHES AS
WELL AS PEARL RIVER AND JEFFERSON COUNTIES...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF PICAYUNE TO MANDEVILLE TO METAIRIE TO 12 MILES NORTHEAST
OF GALLIANO...MOVING WEST AT 40 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
GALLIANO...DESTREHAN...CUT OFF AND COVINGTON BY 730 PM...
NORCO...NEW SARPY...LAROSE AND HAHNVILLE BY 735 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 60
MPH...WHICH COULD DOWN TREES AND POWER LINES. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL CONTINUE TO MOVE
INLAND THROUGH THE EVENING AND NIGHT HOURS. WINDS ALONG WITH THESE
BANDING FEATURES WILL ALSO INCREASE THOUGH TONIGHT AND MOVE OVER THE
AREA WITH GREATER FREQUENCY.
Local storm report, Aug 31, 6:30 PM CST, 5 hours 30 minutes before
LIXWRKLSR 000
TTAA00 KLIX DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SLIDELL LA
730 PM CDT SUN AUG 31 2008
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM NEAR MOUTH OF MISS. RIVER LA TORNADO
08/31/08 PLAQUEMINES REPORTED BY RADIO OPERATOR.Local storm report, Aug 31, 6:30 PM CST, 5 hours 30 minutes before
LIXWRKLSR 000
TTAA00 KLIX DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SLIDELL LA
730 PM CDT SUN AUG 31 2008
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM NEAR MOUTH OF MISS. RIVER LA TORNADO
08/31/08 PLAQUEMINES REPORTED BY RADIO OPERATOR.Local storm report, Aug 31, 7:08 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
808 PM CDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FUNNEL CLOUD 3 E GONZALES 30.22N 90.87W
08/31/2008 ASCENSION LA LAW ENFORCEMENT
A FUNNEL CLOUD WAS OBSERVED.
&&
11Local storm report, Aug 31, 7:23 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FUNNEL CLOUD 9 E LIVINGSTON 30.50N 90.59W
08/31/2008 LIVINGSTON LA EMERGENCY MNGR
A FUNNEL CLOUD WAS OBSERVED.
&&
11Hurricane (Typhoon), Wilkinson
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Wilkinson forecast zone
- Category
- 1
- Property damage
- $11 million
- Reported by
- Emergency Manager
- Coordinates
- 31.161, -91.311 (the zone’s center; the record gives no point)
Hurricane Gustav affected 639 homes in the county with 17 being destroyed. A few businesses also received damage and numerous trees and utility poles were knocked down.
Hurricane (Typhoon), Amite
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Amite forecast zone
- Category
- 1
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 31.174, -90.804 (the zone’s center; the record gives no point)
Hurricane force wind gusts knocked down numerous trees and tree limbs as well as a number of utility poles. Several structures received mainly minor damage.
Hurricane (Typhoon), Pike
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Pike forecast zone
- Category
- 1
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 31.175, -90.404 (the zone’s center; the record gives no point)
Hurricane force wind gusts knocked down numerous trees, tree limbs, and utility poles around the county and caused mainly minor damage to a number of structures.
Hurricane (Typhoon), Walthall
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Walthall forecast zone
- Category
- 1
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.148, -90.106 (the zone’s center; the record gives no point)
Hurricane force wind gusts knocked down numerous trees, tree limbs, and utility poles around the county and caused mainly minor damage to several structures.
Hurricane (Typhoon), Pearl River
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Pearl River forecast zone
- Category
- 1
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.769, -89.590 (the zone’s center; the record gives no point)
Hurricane force wind gusts knocked down numerous trees limbs and a number of trees and utility poles around the county. Some structures received mainly minor damage.
Hurricane (Typhoon), Hancock
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Hancock forecast zone
- Category
- 1
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
Hurricane force wind gusts knocked down numerous tree limbs and a number of trees and utility poles around the county. Many structures received mainly minor damage.
Hurricane (Typhoon), Harrison
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Harrison forecast zone
- Category
- 1
- Property damage
- $6.5 million
- Reported by
- Newspaper
Hurricane force wind gusts knocked down numerous tree limbs and a number of trees and utility poles around the county. Nearly 700 hundred structures were affected by the storm with 16 being destroyed and 7 receiving major damage.
Hurricane (Typhoon), Jackson
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Jackson forecast zone
- Category
- 1
- Property damage
- $250,000
- Reported by
- Newspaper
Hurricane force wind gusts knocked down a number of trees, tree limbs, and utility poles around the county and caused mainly minor damage to several structures.
Storm Surge/Tide, Hancock
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Hancock forecast zone
- Property damage
- $1.3 million
- Reported by
- Emergency Manager
Storm surge flooded approximately 50 homes in the county with most of them in the Pearlington area. Moderate beach erosion occurred.
Storm Surge/Tide, Harrison
- When
- September 1, 12:00 AM CST to September 2, 3:00 AM CST
- Where
- Harrison forecast zone
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
Storm surge flooded roadways along the coast and several structures. Minor to moderate beach erosion occurred.
Storm Surge/Tide, Jackson
- When
- September 1, 12:59 AM CST to September 2, 3:00 AM CST
- Where
- Jackson forecast zone
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
Storm surge flooded roadways along the coast and damaged some piers. Minor to moderate beach erosion occurred.
- Hurricane (Typhoon)
- A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in Louisiana, September 1 to 3, 20086 deaths · 2 injured · $951 million · EF2 · 32 events
- Hurricane and Tornadoes in Louisiana, September 1 to 2, 20083 deaths · $151 million · EF1 · 42 events
- Tropical Storm and Flash Flooding in Louisiana, September 1 to 3, 20081 death · 7 injured · $14 million · 30 events
- Flash Flood and Debris Flows in Puerto Rico, September 1 to 3, 20082 deaths · $73,000 · 20 events
- Tornadoes and Tropical Storm in Mississippi, September 1 to 4, 2008$71 million · EF1 · 70 events
- Tornadoes and Tropical Storm in Louisiana, September 1 to 3, 2008$386 million · EF1 · 25 events
- Tornado and Tropical Storm in Arkansas, September 1 to 3, 2008$41 million · EF0 · 5 events
- Storm Surge in Alabama, September 1, 2008$4.5 million · 3 events
- Storm Surge in Florida, September 1 to 2, 2008$1.0 million · 5 events
- Storm Surge in Florida, September 1, 2008$550,000 · 3 events
- Flash Flooding in Alabama, September 1, 2008$259,000 · 3 events
- Tornadoes in Florida, September 1, 2008$37,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135895, 135929, 135930, 135931, 135932, 135933, 135934, 135935, 135936, 135937, 135938.